Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 12, 2021Quitman County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 9:06 AM EDT for Quitman County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 9:06 AM EDT (13:06 UTC)
Expired
Jun 12, 2021, 9:30 AM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS82 KTAE 121306
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
906 AM EDT Sat Jun 12 2021
 
GAZ120>122-121330-
Quitman GA-Randolph GA-Clay GA-
906 AM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 930 AM EDT...

At 905 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or 8 miles north of Georgetown, moving
southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springvale Station, Hatcher, Morris, Crossroads and Springvale. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 8504 3198 8501 3197 8499 3197 8495
      3195 8496 3193 8494 3193 8492 3192 8491
      3192 8481 3193 8480 3192 8480 3192 8472
      3173 8498 3193 8510 3194 8508 3196 8509
      3197 8507 3199 8507
TIME...MOT...LOC 1305Z 316DEG 18KT 3201 8507 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:16 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 12, 6:16 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
616 AM EDT Sat Jun 12 2021

.AVIATION...

[Through 12Z Sunday] The coverage of showers and thunderstorms is
expected to increase through the day with most areas expected to
see storms near or over the terminals by the afternoon hours.
Winds will be gusty near storms.

&&

.PREV DISCUSSION [255 AM EDT]...

.NEAR TERM [Through Tonight]...

A fairly high coverage of showers and thunderstorms is expected from
late morning through this evening as an upper level disturbance
moves southeastward with northwest flow aloft. The airmass is
expected to be strongly unstable with SBCAPE near 3000 j/kg and
DCAPE values near 1000 j/kg. Localized enhancement of the mid-level
flow will aid in the potential for organized multicells to develop
with gusty winds, a few of which could be marginally severe. Highs
will generally be in the upper 80s to lower 90s with overnight lows
in the 70s.

.SHORT TERM [Sunday Through Monday]...

A few impulses embedded within the NW flow aloft will rotate
across the trough over the eastern CONUS through the short term
period. Surface high pressure to the south will keep winds mostly
westerly with PWs ranging from 1.8 to 2.0 inches. Showers and
thunderstorms are expected both Sunday and Monday, with higher
coverage expected on Sunday. Greater coverage is generally
expected over the eastern portions of the area where deeper
moisture resides. A combination of the seabreeze, leftover
boundaries from earlier convection, and showers and storms moving
into the area from the NW to N will all contribute to shower and
thunderstorm development during the afternoon and evening hours. A
bit of drier air could limit coverage somewhat on Monday. High
temperatures are forecast in the low to mid 90s with low
temperatures in the low to mid 70s.

.LONG TERM [Monday Night Through Saturday]...

The large scale pattern remains fairly steady through the long
term period with troughing over the eastern CONUS and westerly to
southwesterly surface winds over the area. A weak cold front is
forecast to approach the area before stalling just to the north
on Tuesday. While it's not likely the front will make it all the
way through our area, it could serve as a mechanism to initiate
some showers and thunderstorms along with the daily seabreeze each
afternoon. With the proximity of the front, slightly cooler and
drier air is expected in the wake of it with increased cloudiness
along and ahead of it, which in turn will keep forecast high
temperatures mostly in the mid 80s to low 90s across the area
through the week. Low temperatures are forecast in the low to mid
70s.

.MARINE...

West to southwest winds and seas near 1 to 3 feet are expected
through the period. Winds may reach caution criteria at times
today and tonight. Showers and thunderstorms will be possible
over the waters, with the greatest coverage expected this weekend.

.FIRE WEATHER...

There are no significant fire weather concerns expected for the next
several days.

.HYDROLOGY...

There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   92  72  93  72  92 /  80  60  60  40  40
Panama City   87  75  90  75  88 /  70  50  40  30  30
Dothan        89  72  92  72  92 /  70  60  50  30  30
Albany        90  73  93  73  94 /  60  60  60  20  30
Valdosta      90  71  91  71  91 /  80  60  70  40  40
Cross City    89  74  90  73  89 /  70  60  60  60  50
Apalachicola  87  76  88  75  87 /  70  50  40  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...DVD
MARINE...Merrifield
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 12, 9:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
906 AM EDT Sat Jun 12 2021

GAZ120>122-121330-
Quitman GA-Randolph GA-Clay GA-
906 AM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 930 AM EDT...

At 905 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or 8 miles north of Georgetown, moving
southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springvale Station, Hatcher, Morris, Crossroads and Springvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 8504 3198 8501 3197 8499 3197 8495
      3195 8496 3193 8494 3193 8492 3192 8491
      3192 8481 3193 8480 3192 8480 3192 8472
      3173 8498 3193 8510 3194 8508 3196 8509
      3197 8507 3199 8507
TIME...MOT...LOC 1305Z 316DEG 18KT 3201 8507

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:28 AM EDTSpecial Weather StatementTAEBay32 min
Jun 12, 12:01 PM EDTSpecial Weather StatementTAEBay29 min
Jun 12, 12:05 PM EDTSpecial Weather StatementTAELafayette25 min
Jun 12, 12:07 PM EDTSpecial Weather StatementTAETaylor38 min
Jun 12, 12:20 PM EDTSpecial Weather StatementTAECalhoun40 min
Jun 12, 12:30 PM EDTSpecial Marine WarningTAE2 hr
Jun 12, 12:42 PM EDTSpecial Weather StatementTAELafayette33 min
Jun 12, 1:00 PM EDTSpecial Weather StatementTAELiberty30 min
Jun 12, 1:05 PM EDTSpecial Weather StatementTAELeon25 min
Jun 12, 1:16 PM EDTSpecial Weather StatementTAELafayette29 min
Jun 12, 1:31 PM EDTSpecial Weather StatementTAEWakulla44 min
Jun 12, 1:44 PM EDTSpecial Weather StatementTAEWalton31 min
Jun 12, 1:45 PM EDTSpecial Marine WarningTAE45 min
Jun 12, 2:12 PM EDTSpecial Weather StatementTAEJefferson, Wakulla33 min
Jun 12, 2:21 PM EDTSpecial Weather StatementTAEWashington24 min
Jun 12, 2:27 PM EDTSpecial Marine WarningTAE63 min
Jun 12, 2:45 PM EDTSpecial Weather StatementTAEBay45 min
Jun 12, 2:48 PM EDTSpecial Weather StatementTAELafayette42 min
Jun 12, 3:10 PM EDTSpecial Weather StatementTAEJackson65 min
Jun 12, 3:18 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson42 min
Jun 12, 3:25 PM EDTSpecial Weather StatementTAEBay50 min
Jun 12, 3:38 PM EDTSpecial Weather StatementTAEGadsden, Leon52 min
Jun 12, 3:50 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla40 min
Jun 12, 3:59 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty31 min
Jun 12, 4:14 PM EDTSpecial Weather StatementTAECalhoun, Liberty61 min
Jun 12, 4:30 PM EDTSpecial Weather StatementTAEGadsden45 min
Jun 12, 4:39 PM EDTSpecial Weather StatementTAEFranklin51 min
Jun 12, 5:16 PM EDTSpecial Marine WarningTAE79 min
Jun 12, 5:35 PM EDTSpecial Weather StatementTAEFranklin25 min
Jun 12, 5:55 PM EDTSpecial Weather StatementTAEHolmes, Washington50 min
Jun 12, 6:05 PM EDTSevere Thunderstorm WarningTAEHolmes40 min
Jun 12, 6:46 PM EDTSpecial Weather StatementTAEHolmes, Washington44 min
Jun 12, 7:19 PM EDTSpecial Marine WarningTAE86 min
Jun 12, 7:28 PM EDTSpecial Weather StatementTAEBay, Walton, Washington47 min
Jun 12, 1:59 PM EDTSpecial Weather StatementTAEEarly31 min
Jun 12, 2:31 PM EDTSpecial Weather StatementTAEEarly, Miller, Seminole44 min
Jun 12, 2:36 PM EDTSpecial Weather StatementTAELanier, Lowndes39 min
Jun 12, 6:09 PM EDTSpecial Weather StatementTAEBen Hill51 min
Jun 12, 6:19 PM EDTSpecial Weather StatementTAEBen Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more56 min
Jun 12, 6:21 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin24 min
Jun 12, 6:50 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more40 min
Jun 12, 7:13 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Tift, Worth62 min
Jun 11, 8:19 PM EDTSpecial Weather StatementTAEHenry41 min
Jun 12, 1:35 PM EDTSpecial Weather StatementTAEDale, Houston25 min
Jun 12, 4:55 PM EDTSpecial Weather StatementTAECoffee, Dale50 min
Jun 12, 5:46 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva59 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.